MAUDE Adverse Event Report: DEPUY IRELAND 9616671 DXTEND GLENOSPHERE ECC D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY IRELAND 9616671 DXTEND GLENOSPHERE ECC D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Model Number 130760042
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a depuy synthes sales consultant was notified prior to the case by a surgeon that the patient had fallen the previous week and re-injured the operative shoulder.Surgeon advised that he planned to revise the patient's injured shoulder and treat for possible infection.Upon further intraoperative evaluation, surgeon discovered that the metaglene, 4 locking screws and the glenosphere had all become dislodged from the patient's glenoid.Surgeon was able to extract all of these implants as on unit completely put together and undamaged.At this point, surgeon checked the humeral stem and epiphysis was determined that those implants remained well fixed and undamaged.Surgeon replaced the humeral cup poly and formed an antibiotic cement spacer to serve as a temporary fit prosthesis while the patient's infection will be treated.Due to questions about the stability and health of the patient's glenoid, surgeon asked for assistance from the depuy synthes trumatch shoulder solutions team to evaluate options and recommendations for the patient's glenoid following treatment of the infection.Doi: (b)(6) 2017 dor: (b)(6) 2021 left shoulder.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there's no other injuries to patient prior to the patient¿s fall were reported.The surgeon ordered a ct scan of the patient¿s left shoulder following the revision surgery to determine if the patient¿s glenoid could support a new metaglene and glenosphere with bone graft as needed and the best position to place it in.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND GLENOSPHERE ECC D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key11659416
Report Number1818910-2021-07823
Device Sequence Number3606321
Product Code HSD
UDI-Device Identifier10603295027751
UDI-Public10603295027751
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K120174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number130760042
Device Catalogue Number130760042
Device Lot Number5276642
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer04/13/2021
05/27/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date04/20/2021
05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND GLENOSPHERE ECC D42MM; DXTEND METAGLENE; DXTEND SCREW LOCK D4.5X24MM; DXTEND SCREW LOCK D4.5X24MM; DXTEND SCREW LOCK D4.5X36MM; DXTEND SCREW LOCK D4.5X36MM; DXTEND STAND PE CUP D42 +9MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR